Narrow Results Clear All
- Communication Improvement 1
- Education and Training 4
- Error Reporting and Analysis 3
- Human Factors Engineering 3
- Legal and Policy Approaches 4
- Quality Improvement Strategies 4
- Technologic Approaches 4
Search results for ""
Scobie S, Thomson R. London, England: National Patient Safety Agency; 2005.
Created in 2001 to institute changes in health care across the United Kingdom, the National Patient Safety Agency (NPSA) presents their first report of patient safety incidents. The two-part report begins with a general discussion of incident reporting, the basis for a national reporting system, and the development of the Patient Safety Observatory. The second part builds on this framework by discussing how the acquired data can be used and translated into safer health care strategies. The report itself encompasses more than 85,000 collected incident reports with analysis, comparisons, and case studies to illustrate important safety issues for future efforts. This represents the first of a series of expected reports from NPSA on patient safety data to be published.
Audiovisual > Audiovisual Presentation
Rockville, MD: Agency for Healthcare Research and Quality, August 2010. AHRQ Publication No. 09-0086-C.
This guide provides information for consumers taking the blood thinner, warfarin.
Journal Article > Study
Cooper WO, Hernandez-Diaz S, Arbogast PG, et al. N Engl J Med. 2006;354:2443-2451.
This U.S. Food and Drug Administration (FDA)– and AHRQ–funded study documents the possibility of adverse effects on the fetus when mothers take angiotensin-converting enzyme (ACE) inhibitors during the first trimester of pregnancy.
Davies T. Washington Post. September 22, 2006.
This article reports on the deaths of three infants from heparin overdoses and describes how the hospital community has responded to the errors.
Lin R-G II, Watanabe T. Los Angeles Times. November 22, 2007;A1.
This article reports on a non-fatal medication error that involved several neonates (including the newborn twins of actor Dennis Quaid) receiving a concentration of heparin 1000 times higher than intended. The discussion includes current hospital efforts to prevent medication errors and the growing interest in use of bar coding technology. A similar error captured headlines in 2006 when it caused the deaths of three infants.
FDA Public Health Advisory [US Food and Drug Administration Web site]. February 28, 2008.
This announcement update alerts providers to a recall of certain heparin sodium injection vials, in response to a series of serious adverse events associated with heparin sodium injections, especially those in multiple-dose vials.
Vonfremd M, Ibanga I. ABC News.com. July 10, 2008.
Several infants in a neonatal unit at a Texas hospital received overdoses of heparin. Authorities are investigating whether the error contributed to the deaths of two infants.
Parents sue over babies' heparin overdoses: infants were given too much heparin at Methodist Hospital.
Higgins W. Indianapolis Star. September 13, 2008;News section:A1
Families whose infants died from or were harmed by heparin overdoses are suing the drug manufacturer and the hospital.
Luby R. KETV. Omaha, NE. March 31, 2010.
This news piece focuses on a heparin overdose that resulted in the death of a toddler.
MedWatch Safety Alert. Silver Spring, MD: US Food and Drug Administration; December 6, 2012.
Grant M. AARP The Magazine. September/October 2010;53:48-51,90-91.
Valencia MJ. Boston Globe. March 10, 2011.
This newspaper article reports on a fatal medication error involving an anticoagulant overdose.
Ornstein C. Washington Post. July 12, 2015.
Anticoagulants are considered high-alert medications that if used ineffectively can result in patient harm. Reporting on an anticoagulant commonly used in nursing homes and patient harm linked to this medication, this newspaper article relates reasons doctors are reluctant to prescribe new drugs to older patients and challenges to monitoring and preventing such adverse drug events.